MAUDE Adverse Event Report: BARD ACCESS SYSTEMS NAVARRE OPTI-DRAIN MULTI-USE DRAINAGE CATHETER 12F PIGTAIL; PATIENT CARE SUCTION APPARATUS

BARD ACCESS SYSTEMS NAVARRE OPTI-DRAIN MULTI-USE DRAINAGE CATHETER 12F PIGTAIL; PATIENT CARE SUCTION APPARATUS
Catalog Number NOD12PT
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a cracked luer hub was confirmed; however, the cause was undetermined.The product returned for evaluation was one 12fr optidrain pigtail non-locking drainage catheter.Usage residues were observed throughout the sample.Two circumferentially opposite, longitudinally aligned splits were observed in the luer hub, extending from the proximal end past the silicone sleeve.Microscopic inspection of the splits revealed sharply defined granular edges.Inspection of the threads was unremarkable.Inspection of the orifice cross-section did not reveal any damage or deformation.The unremarkable threads suggested that over-tightening of a luer-lock device was not the cause of the observed fracturing.Forceful insertion of a tapered device such as a slip-fit style luer adapter may have contributed to the observed fracturing; however, attempts to replicate the damage using slip-fit devices were unsuccessful, suggesting that an addition factor(s) contributed to the complaint sample damage.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.A lot history review (lhr) of gfyh1272 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (gfyh1272) have been reported from the same (b)(4) facility.
 
Event or Problem Description
It was reported that the ward nurse found a crack over the hub of the drainage catheter.The catheter was replaced by an interventional radiologist.No patient injury reported.

Brand Name
NAVARRE OPTI-DRAIN MULTI-USE DRAINAGE CATHETER 12F PIGTAIL
Common Device Name
PATIENT CARE SUCTION APPARATUS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6364927
Report Number3006260740-2017-00160
Device Sequence Number10775183
Product Code GBX
UDI-Device Identifier00801741037078
UDI-Public(01)00801741037078(17)170930(10)GFYH1272
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Catalogue NumberNOD12PT
Device Lot NumberGFYH1272
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2017
Initial Report FDA Received Date02/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1